Alert archive / Oklahoma / Tornado Warnings in 2017
Tornado Warning 19, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 11, 2017, 3:09 PM CDT for Lincoln County, Payne County, Oklahoma. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2017, 3:09 PM CDT (20:09 UTC)
- Expired
- May 11, 2017, 3:33 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
Counties Lincoln County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 75 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:13 PM CDT | TORNADO | 1 Sw Perkins, OK | NUMEROUS SPOTTERS AND CHASERS REPORTED A TORNADO JUST SOUTHWEST OF PERKINS. THE SPECIFIC LOCATION IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:56 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
903
WFUS54 KOUN 112009
TOROUN
OKC081-119-112045-
/O.NEW.KOUN.TO.W.0019.170511T2009Z-170511T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
309 PM CDT THU MAY 11 2017
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northern Lincoln County in central Oklahoma...
Southeastern Payne County in central Oklahoma...
* Until 345 PM CDT
* At 309 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Perkins, moving east at 30 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cushing, Perkins, Tryon, Ripley, Agra and Avery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3591 9712 3599 9714 3608 9673 3587 9670
TIME...MOT...LOC 2009Z 261DEG 27KT 3596 9705
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
..speg.1 follow-up statement
746
WWUS54 KOUN 112033
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
333 PM CDT THU MAY 11 2017
OKC081-119-112042-
/O.CAN.KOUN.TO.W.0019.000000T0000Z-170511T2045Z/
Lincoln OK-Payne OK-
333 PM CDT THU MAY 11 2017
...THE TORNADO WARNING FOR NORTHERN LINCOLN AND SOUTHEASTERN PAYNE
COUNTIES IS CANCELLED...
The tornado threat has diminished and the tornado warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area. The
storm will continue to be watched closely for any additional
strengthening.
LAT...LON 3591 9712 3599 9714 3608 9673 3587 9670
TIME...MOT...LOC 2031Z 261DEG 27KT 3599 9683
$$
..speg.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 11, 2:23 PM CDT, 46 minutes earlier.
Area forecast discussion, May 11, 2:23 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Norman OK 223 PM CDT Thu May 11 2017 .DISCUSSION... Scattered to numerous thunderstorms have developed in an increasingly unstable uncapped air mass across much of northern Oklahoma. Steepening mid-level lapse rates as closed mid-upper low approach and robust updrafts in a moderately unstable environment will support large hail with these storms. A secondary threat will be damaging winds. Weak low level shear will limit the tornado threat, however a brief tornado cannot be ruled out where shear is locally enhanced near boundaries. Greatest thunderstorm coverage will generally be across northern and eastern portions of the area through the evening and into early tonight. Most of the showers and storms will shift east by morning as mid-upper low moves east. Low clouds and stratus will diminish during the morning. A warming trend is expected this weekend as mean ridging builds in. Next week looks more active as lead wave ejects northeast into the plains on Tuesday bringing a threat of convection, including the potential for severe weather. Medium range guidance diverges some into mid-week on timing of lead wave and deep closed low in the west. Periodic chances for thunderstorms, including severe weather, can be expected across the area next week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 78 57 72 52 / 60 40 10 0 Hobart OK 78 55 75 50 / 20 10 0 0 Wichita Falls TX 86 58 78 53 / 20 10 0 0 Gage OK 68 48 71 47 / 60 10 0 0 Ponca City OK 75 56 72 50 / 80 60 10 0 Durant OK 80 60 74 55 / 50 30 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/12
Hazardous weather outlook, May 11, 2:05 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 205 PM CDT Thu May 11 2017 OKZ004>048-050>052-TXZ083>090-121915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 205 PM CDT Thu May 11 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of This Afternoon and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across portions of Oklahoma into this evening. Location... The slight risk area is east of a line from Alva and Clinton to Chickasha and Ada to Durant Oklahoma. A marginal risk is west of the slight risk and east of a line from Buffalo to Elk City to near Pauls Valley and Ardmore Oklahoma. Timing... Severe storms will be possible through 9 PM. Impacts... Large hail up to the size of tennis balls and damaging wind gusts up to 70 mph will be possible. There is a low potential for a tornado or two across portions of north central and central Oklahoma. Discussion... Scattered showers and thunderstorms will continue to develop this afternoon across portions of Oklahoma. Some of the storms could become strong to severe across the risk areas with large hail and strong winds the main concerns. However, a tornado or two can not be ruled out in parts of north central and central Oklahoma. The severe potential is expected to diminish this evening. SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will return Monday and continue through at least Wednesday. Strong to severe storms will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 11, 2:38 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 238 PM CDT THU MAY 11 2017 OKZ006-112015- Alfalfa OK- 238 PM CDT THU MAY 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa County Until 315 PM CDT... AT 235 PM CDT, a strong thunderstorm was located near Burlington, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3699 9824 3685 9834 3678 9854 3700 9854 TIME...MOT...LOC 1935Z 283DEG 4KT 3692 9845 BRB
Local storm report, May 11, 2:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
239 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 1 E GUTHRIE 35.84N 97.41W
05/11/2017 E1.50 INCH LOGAN OK STORM CHASER
&&
BRBLocal storm report, May 11, 2:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 2 E GUTHRIE 35.88N 97.39W
05/11/2017 E1.50 INCH LOGAN OK TRAINED SPOTTER
I35 AND AND HWY 105
0245 PM HAIL 1 WNW LANGSTON 35.95N 97.28W
05/11/2017 E2.00 INCH LOGAN OK STORM CHASER
&&
DWLocal storm report, May 11, 2:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 E LANGSTON 35.95N 97.25W
05/11/2017 E1.75 INCH LOGAN OK STORM CHASER
0253 PM HAIL 1 E LANGSTON 35.95N 97.25W
05/11/2017 E2.75 INCH LOGAN OK STORM CHASER
0215 PM HAIL 11 WNW HAMMON 35.69N 99.56W
05/11/2017 E1.00 INCH ROGER MILLS OK PUBLIC
NICKEL AND QUARTER HAIL
&&
DWSpecial weather statement, May 11, 3:01 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
301 PM CDT THU MAY 11 2017
OKZ011-112015-
Major OK-
301 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR south central Major County Until
315 PM CDT...
AT 300 PM CDT, a strong thunderstorm was located near Fairview. This
storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to the size of nickels...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3617 9864 3632 9866 3643 9847 3630 9833
3619 9833
TIME...MOT...LOC 2000Z 244DEG 2KT 3627 9853
BRBLocal storm report, May 11, 3:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
304 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL COYLE 35.95N 97.24W
05/11/2017 E4.25 INCH LOGAN OK FIRE DEPT/RESCUE
0256 PM TSTM WND GST COYLE 35.95N 97.24W
05/11/2017 E70 MPH LOGAN OK FIRE DEPT/RESCUE
0256 PM HAIL LANGSTON 35.95N 97.26W
05/11/2017 E1.75 INCH LOGAN OK LAW ENFORCEMENT
UNIVERSITY POLICE
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:07 PM CDT | Special Weather Statement | OUN | Kiowa | 38 min |
| May 10, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 40 min |
| May 10, 7:23 PM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| May 10, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 54 min |
| May 10, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| May 10, 7:45 PM CDT | Areal Flood Advisory | OUN | Tillman | 60 min |
| May 10, 7:55 PM CDT | Tornado Warning | OUN | Tillman | 35 min |
| May 10, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 42 min |
| May 10, 8:17 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady, Oklahoma | 43 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 62 min |
| May 10, 8:31 PM CDT | Tornado Warning | OUN | Cotton, Tillman | 29 min |
| May 10, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 38 min |
| May 10, 8:52 PM CDT | Areal Flood Advisory | OUN | Caddo, Grady | 3 hr |
| May 10, 8:55 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Stephens | 3 hr |
| May 10, 9:23 PM CDT | Special Weather Statement | OUN | Oklahoma | 37 min |
| May 10, 9:29 PM CDT | Special Weather Statement | OUN | Stephens | 31 min |
| May 10, 9:36 PM CDT | Special Weather Statement | OUN | Payne | 24 min |
| May 10, 9:39 PM CDT | Special Weather Statement | OUN | Cleveland | 36 min |
| May 10, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 18 min |
| May 10, 9:53 PM CDT | Special Weather Statement | OUN | McClain | 37 min |
| May 10, 9:56 PM CDT | Special Weather Statement | OUN | Stephens | 34 min |
| May 10, 9:57 PM CDT | Special Weather Statement | OUN | Caddo | 33 min |
| May 10, 10:20 PM CDT | Special Weather Statement | OUN | Cleveland, Garvin, Pottawatomie | 40 min |
| May 10, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Stephens | 39 min |
| May 10, 10:38 PM CDT | Special Weather Statement | OUN | Grady | 37 min |
| May 10, 10:41 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| May 10, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Hughes, Pottawatomie, Seminole | 31 min |
| May 10, 10:49 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| May 10, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 48 min |
| May 11, 3:14 AM CDT | Special Weather Statement | OUN | Grady | 31 min |
| May 11, 3:55 AM CDT | Special Weather Statement | OUN | Stephens | 35 min |
| May 11, 5:06 AM CDT | Special Weather Statement | OUN | McClain | 24 min |
| May 11, 10:44 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
| May 11, 10:50 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 40 min |
| May 11, 12:03 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| May 11, 12:28 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| May 11, 12:30 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| May 11, 12:57 PM CDT | Special Weather Statement | OUN | Woodward | 33 min |
| May 11, 1:04 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| May 11, 1:17 PM CDT | Special Weather Statement | OUN | Kingfisher | 28 min |
| May 11, 1:24 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 51 min |
| May 11, 1:27 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| May 11, 1:29 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| May 11, 1:38 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 52 min |
| May 11, 1:40 PM CDT | Special Weather Statement | OUN | Payne | 35 min |
| May 11, 1:44 PM CDT | Special Weather Statement | OUN | Garfield | 31 min |
| May 11, 1:48 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 42 min |
| May 11, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 31 min |
| May 11, 2:00 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| May 11, 2:03 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 42 min |
| May 11, 2:06 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 39 min |
| May 11, 2:07 PM CDT | Areal Flood Advisory | OUN | Kingfisher | 113 min |
| May 11, 2:19 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 41 min |
| May 11, 2:20 PM CDT | Areal Flood Advisory | OUN | Grant | 3 hr |
| May 11, 2:24 PM CDT | Special Weather Statement | OUN | Custer | 36 min |
| May 11, 2:26 PM CDT | Areal Flood Advisory | OUN | Logan | 2 hr |
| May 11, 2:26 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 49 min |
| May 11, 2:30 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 45 min |
| May 11, 2:38 PM CDT | Special Weather Statement | OUN | Alfalfa | 37 min |
| May 11, 2:38 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 52 min |
| May 11, 2:40 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 50 min |
| May 11, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 46 min |
| May 11, 2:50 PM CDT | Tornado Warning | OUN | Logan, Noble, Payne | 25 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| May 11, 3:01 PM CDT | Special Weather Statement | OUN | Major | 14 min |
| May 11, 3:01 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 44 min |
| May 11, 3:08 PM CDT | Areal Flood Advisory | OUN | Logan, Noble, Payne | 2 hr |
| May 11, 3:11 PM CDT | Tornado Warning | OUN | Noble, Payne | 20 min |
| May 11, 3:13 PM CDT | Special Weather Statement | OUN | Woods | 32 min |
| May 11, 3:16 PM CDT | Special Weather Statement | OUN | Alfalfa | 29 min |
| May 11, 3:16 PM CDT | Severe Thunderstorm Warning | OUN | Major | 44 min |
| May 11, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 19 min |
| May 11, 3:28 PM CDT | Special Weather Statement | OUN | Dewey | 32 min |
| May 11, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 47 min |
| May 11, 3:31 PM CDT | Flash Flood Warning | OUN | Noble | 5 hr |
| May 11, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 43 min |
| May 11, 3:39 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 51 min |
| May 11, 3:43 PM CDT | Areal Flood Advisory | OUN | Kay, Noble | 2 hr |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 47 min |
| May 11, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 37 min |
Nearby
Tornado Warnings in Oklahoma, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.